Alert archive / North Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 11, NWS Bismarck, ND

December 11, 201619 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Dec 11, 2016, 2:21 PM MST for 19 counties in North Dakota. It took effect at Dec 11, 2016, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2016, 2:21 PM MST (21:21 UTC)
In effect from
Dec 11, 2016, 5:00 PM MST
Expired
Dec 12, 2016, 11:00 AM MST
In force
18 hr
Issued by
NWS Bismarck, ND

Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Wells County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WWUS43 KBIS 112121
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
321 PM CST SUN DEC 11 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY NORTHWEST
AND NORTH CENTRAL NORTH DAKOTA...

.WIND CHILL VALUES ARE EXPECTED TO FALL TO AS LOW AS 35 BELOW ZERO
ACROSS NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA THIS EVENING
THROUGH MONDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO
EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-021>023-025-120530-
/O.NEW.KBIS.WC.Y.0011.161212T0000Z-161212T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON
321 PM CST SUN DEC 11 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND NOON MONDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 9 AM MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JV
6 follow-up statements
398 
WWUS43 KBIS 120004
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CST SUN DEC 11 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY NORTHWEST
AND NORTH CENTRAL NORTH DAKOTA...

.WIND CHILL VALUES ARE EXPECTED TO FALL TO AS LOW AS 35 BELOW
ZERO ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS EVENING
THROUGH MONDAY MORNING. A COLD FRONT WILL THEN MOVE INTO THE AREA
LATE TONIGHT INTO MONDAY MORNING WITH FRIGID WIND CHILLS SPREADING
INTO PORTIONS OF SOUTHWEST NORTH DAKOTA. UNDER THESE CONDITIONS
FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ017>020-031>033-120815-
/O.EXB.KBIS.WC.Y.0011.161212T0600Z-161212T1800Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON
604 PM CST SUN DEC 11 2016 /504 PM MST SUN DEC 11 2016/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ MONDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO
  BETWEEN MIDNIGHT CST THIS EVENING AND NOON CST MONDAY...WITH
  THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM CST MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ001>005-009>013-021>023-025-120815-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON
604 PM CST SUN DEC 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW 
  ZERO BETWEEN 6 PM THIS EVENING AND NOON MONDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 9 AM MONDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
380 
WWUS43 KBIS 120330
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CST SUN DEC 11 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY OVER MUCH
OF WESTERN AND NORTH CENTRAL NORTH DAKOTA...

.WIND CHILL VALUES ARE EXPECTED TO FALL TO AS LOW AS 35 BELOW
ZERO ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS EVENING
THROUGH MONDAY MORNING. A COLD FRONT WILL THEN MOVE INTO THE AREA
LATE TONIGHT INTO MONDAY MORNING WITH FRIGID WIND CHILLS
SPREADING INTO PORTIONS OF SOUTHWEST NORTH DAKOTA. UNDER THESE
CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN
30 MINUTES.

NDZ001>005-009>013-021>023-025-121130-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON
930 PM CST SUN DEC 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO
  THIS EVENING THROUGH MONDAY MORNING...WITH THE COLDEST WIND
  CHILLS OCCURRING AROUND 9 AM MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ017>020-031>033-121130-
/O.CON.KBIS.WC.Y.0011.161212T0600Z-161212T1800Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON
930 PM CST SUN DEC 11 2016 /830 PM MST SUN DEC 11 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW 
  ZERO BETWEEN MIDNIGHT CST THIS EVENING AND NOON CST MONDAY...
  WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM CST MONDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
465 
WWUS43 KBIS 120729
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
129 AM CST MON DEC 12 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY OVER MUCH
OF WESTERN AND NORTHERN NORTH DAKOTA...

.WIND CHILL VALUES AS LOW AS 35 BELOW ZERO CAN BE EXPECTED ACROSS
NORTHWEST...NORTH CENTRAL...AND IN PORTIONS OF SOUTHWEST NORTH DAKOTA
THROUGH THE MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED
SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-021>023-025-121530-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON
129 AM CST MON DEC 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO
  THROUGH MONDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING
  AROUND 9 AM MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES
  TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ017>020-031>033-121530-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON
129 AM CST MON DEC 12 2016 /1229 AM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO
  THROUGH NOON CST MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING
  AROUND 9 AM CST MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES
  TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KS
520 
WWUS43 KBIS 121003
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CST MON DEC 12 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY OVER MUCH
OF WESTERN AND NORTHERN NORTH DAKOTA...

.WIND CHILL VALUES AS LOW AS 35 BELOW ZERO CAN BE EXPECTED ACROSS
NORTH CENTRAL...NORTHWEST...AND INTO PORTIONS OF SOUTHWEST NORTH
DAKOTA THROUGH THE MORNING. UNDER THESE CONDITIONS FROSTBITE TO
EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-021>023-025-121800-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON
403 AM CST MON DEC 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO 35 BELOW ZERO THROUGH MONDAY MORNING...WITH
  THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ017>020-031>033-121800-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON
403 AM CST MON DEC 12 2016 /303 AM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* EXPECT WIND CHILLS TO 30 BELOW ZERO THROUGH NOON CST MONDAY...WITH
  THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM CST MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KS
596 
WWUS43 KBIS 121602
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1002 AM CST MON DEC 12 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY OVER MUCH
OF WESTERN AND NORTHERN NORTH DAKOTA...

.WIND CHILL VALUES AS LOW AS 35 BELOW ZERO CAN BE EXPECTED ACROSS
NORTH CENTRAL...NORTHWEST...AND INTO PORTIONS OF SOUTHWEST NORTH
DAKOTA THROUGH THE MORNING. UNDER THESE CONDITIONS FROSTBITE TO
EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>033-121800-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON
1002 AM CST MON DEC 12 2016 /902 AM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW 
  ZERO UNTIL NOON...WITH THE COLDEST WIND CHILLS OCCURRING 
  AROUND 11 AM THIS MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TWH
787 
WWUS43 KBIS 121805
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1205 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY HAS EXPIRED...

.WIND CHILL VALUES OVER MOST AREAS HAVE RISEN ABOVE THE ADVISORY
CRITERIA. ALTHOUGH SOME LOCALES MAY STILL SEE WIND CHILL VALUES
AROUND 25 BELOW ZERO THIS AFTERNOON...THE WIND CHILL ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

NDZ001>005-009>013-017>023-025-031>033-121915-
/O.EXP.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON
1205 PM CST MON DEC 12 2016 /1105 AM MST MON DEC 12 2016/

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES OVER MOST AREAS HAVE RISEN ABOVE THE ADVISORY
CRITERIA. ALTHOUGH SOME LOCALES MAY STILL SEE WIND CHILL VALUES
AROUND 25 BELOW ZERO THIS AFTERNOON...THE WIND CHILL ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$
TWH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 11:17 AM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 11, 11:17 AM MST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1217 PM CST Sun Dec 11 2016

.UPDATE...
Issued at 1215 PM CST Sun Dec 11 2016

Light snow continued at Jamestown at noon, but latest radar loops
indicate the back edge of the light snow area should be out of the
James River Valley within the next couple of hours. This is
consistent with the previous forecast and forecast is on track in
this regard. Temperatures in the northwest have been slow to rise,
with the surface arctic high axis extending from southern Manitoba
southwestward across northwestern ND and into eastern MT. Have
lowered the expected high temperatures today across the far
northwest and far north central - with highs just below zero.
Otherwise the current forecast is on track for today.

UPDATE Issued at 930 AM CST Sun Dec 11 2016

Light snow has ended and skies are clearing across western North
Dakota. Expect snow to end with decreasing clouds central late
morning into early this afternoon, with clouds and a little light
snow holding on over the James River valley into mid afternoon.

Snowfall reports were mainly in the 2-4 inch range across western
and central ND this morning.

For the morning update, made some minor updates to sky cover and
PoPs based on latest radar trends.

UPDATE Issued at 646 AM CST Sun Dec 11 2016

Light snow continues to shift eastward and diminish in intensity
as the mid-level trough axis and 700 to 500 mb lows are moving
into north central ND. Only minor adjustments were made with this
update to accommodate recent trends in observational data and
rapid-refresh guidance. Early snowfall reports from last night
include 2.9 inches at the NWS office in Bismarck and 4 inches in
Ellendale.

&&

.SHORT TERM...(Today and tonight)
Issued at 334 AM CST Sun Dec 11 2016

Snow will continue ending from west to east through this morning,
leaving relatively quiet, but continued cold weather in its wake.

As of 09 UTC, a well-defined back edge of moderate intensity snow
is crossing the Highway 83 corridor. Recent RAP and HRRR model
simulations have been well-assimilating current trends and show a
continued eastward progression of the snowfall as the middle- and
upper-level low in northeastern MT continues its movement east. A
very deep dendritic growth zone is present in south central ND per
RAP analysis soundings, with a depth over 11 thousand feet at both
Bismarck and Jamestown. We had an astounding 75 to 1 observed snow
to liquid ratio at Bismarck from 00 to 06 UTC in that environment.
In contrast, observed liquid-equivalent moisture was significantly
less than forecast (relatively-speaking), and that compensated for
the high-end ratios (and likely aided them through lower moisture
content that may have influenced snow crystal structures). That is
leading to snowfall amounts that appear in line with expectations
from the past day. That said, we certainly won't be surprised if
isolated totals greater than 4 inches are observed in locations
where snow-to-liquid ratios were maximized through the event.

Given good agreement in the consensus of rapid-refresh and high-
resolution guidance, we relied on it to build hourly chances of
precipitation through the day. That generally means that we are
advertising a continued end of snow from west to east early this
morning concurrent with decreasing QG forcing as DCVA diminishes
aloft and mid-level cold air advection begins behind the 850 and
700 mb trough axes. Upstream ASOS trends support some lingering
very light snow or flurries under stratus, but the accumulating
snow will end shortly along the Highway 83 corridor and in the
James River valley between 12 and 15 UTC. We carried some modest
PoPs in the James River valley into the early afternoon though as
the mid-level trough won't clear that area until 18 to 21 UTC.

A surface high will then quickly move across the area today, and
that will keep temperatures cold with forecast highs mainly near
zero F again. As that high shifts into eastern SD tonight, there
may be an opportunity for enhanced radiational cooling to occur
over parts of south central ND this evening. Thus, depending on
cloud trends, forecast lows may not be cold enough in spots. Yet
another Arctic cold front will be quick on its heels though and
is forecast to enter western ND late tonight. A chance of light
snow will accompany the front between 06 and 12 UTC. Finally, we
need to note that another wind chill advisory may be needed for
parts of northwest and central ND tonight and early Monday with
a later forecast, as well.

.LONG TERM...(Monday through Saturday)
Issued at 334 AM CST Sun Dec 11 2016

Well below-normal temperatures will continue through the week.

The 00 UTC GFS and ECMWF and their ensembles continued to show a
quick-moving, low-amplitude shortwave trough crossing the region
Monday. There's a quick-hitting, but noteworthy batch of forcing
with this wave per forecast 500-300 mb Q-vector convergence, and
guidance generally agrees in simulating light QPF in the cyclonic
flow accompanying the wave and a low- and mid-level cold frontal
passage early in the day. This could end up being a high PoP/low
QPF scenario with a dusting of snowfall possible in some locales
Monday morning. Behind the cold front a reinforcing shot of cold
air will arrive and deep northwesterly flow will continue through
Wednesday keeping a frigid air mass in place. Guidance suggests a
blustery period will be in store with boundary layer winds around
20 kt making for breezy conditions Monday through Wednesday. Given
the low-density snow pack that's residing on top of an older, deep
snow field, this will likely be enough to generate patchy blowing
snow and areas of drifting snow in open country. However, analysis
of the Baggaley blowing snow model suggests surface winds need to
be sustained near 30 mph for headline-worthy blowing snow issues.
We'll continue to monitor for signs of that, but the present set
of model guidance didn't provide much support for such a scenario.

The global model suites continued to suggest a deeper trough will
likely eject out of the West and into the Plains by late week. We
are carrying a chance of snow in the forecast by Friday since the
00 UTC GFS and ECMWF both supported that possibility, though the
details of that trough's evolution remain uncertain. It does look
like yet another batch of even colder air could be pulled south-
ward into the region behind that wave, though. The multi-model
consensus and thus our official forecast therefore call for highs
staying well below zero F next Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1215 PM CST Sun Dec 11 2016

High pressure will move across western and central North Dakota
through this evening. A reinforcing shot of Arctic air will move
into northwest ND this evening and spread south and east through
Monday morning.

An occasional MVFR ceiling in light snow lingering through 19-20 UTC
at KJMS. Otherwise VFR conditions to start the 18Z TAF period.
Increasing clouds from northwest to southeast this evening with
mainly MVFR ceilings. A band of light snow is expected to affect
mainly the southern TAF sites late tonight through Monday morning.
Northwest surface flow 5 to 15 knots will diminish and shift west to
southwest this afternoon and evening, then back west to northwest
Monday, increasing to 10 to 20 knots.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JV
SHORT TERM...CJS
LONG TERM...CJS
AVIATION...TWH
Hazardous weather outlook, Dec 11, 8:43 AM MST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
943 AM CST SUN DEC 11 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121545-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
943 AM CST SUN DEC 11 2016 /843 AM MST SUN DEC 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS TO 30 BELOW ZERO ARE POSSIBLE OVER NORTHWEST
AND CENTRAL NORTH DAKOTA TONIGHT AND MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS WIND CHILL VALUES TO 35 BELOW ZERO ARE EXPECTED MUCH OF
THE TIME FROM MONDAY THROUGH SATURDAY.

PATCHY BLOWING SNOW AND AREAS OF DRIFTING SNOW ARE LIKELY IN OPEN
AREAS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

In the hours before

Local storm report, Dec 11, 8:28 AM MST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
928 AM CST SUN DEC 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     SNOW             HAZEN                   47.30N 101.62W
12/11/2016  M3.0 INCH        MERCER             ND   PUBLIC

            0.16 INCHES OF MOISTURE RELAYED THROUGH
            SOCIAL MEDIA. .

&&
Local storm report, Dec 11, 8:47 AM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CST SUN DEC 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     SNOW             WATFORD CITY            47.81N 103.28W
12/11/2016  M3.0 INCH        MCKENZIE           ND   PUBLIC

            RELAYED THROUGH SOCIAL MEDIA.

&&
Local storm report, Dec 11, 11:01 AM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1201 PM CST SUN DEC 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     SNOW             HALLIDAY                47.36N 102.34W
12/11/2016  M3.0 INCH        DUNN               ND   PUBLIC

            RELAYED THROUGH SOCIAL MEDIA.

&&
Local storm report, Dec 11, 11:39 AM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1239 PM CST SUN DEC 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     SNOW             GRASSY BUTTE            47.40N 103.25W
12/11/2016  M2.3 INCH        MCKENZIE           ND   CO-OP OBSERVER

            SNOW DEPTH IS 12 INCHES.

&&

JV

Nearby

Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.